Kyoto Journal of Mathematics

Regular functions on spherical nilpotent orbits in complex symmetric pairs: Classical non-Hermitian cases

Paolo Bravi, Rocco Chirivî, and Jacopo Gandini

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Given a classical semisimple complex algebraic group G and a symmetric pair (G,K) of non-Hermitian type, we study the closures of the spherical nilpotent K-orbits in the isotropy representation of K. For all such orbit closures, we study the normality, and we describe the K-module structure of the ring of regular functions of the normalizations.

Article information

Kyoto J. Math., Volume 57, Number 4 (2017), 717-787.

Received: 3 March 2016
Accepted: 9 June 2016
First available in Project Euclid: 30 August 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14M27: Compactifications; symmetric and spherical varieties
Secondary: 20G05: Representation theory

nilpotent orbits symmetric spaces spherical varieties


Bravi, Paolo; Chirivî, Rocco; Gandini, Jacopo. Regular functions on spherical nilpotent orbits in complex symmetric pairs: Classical non-Hermitian cases. Kyoto J. Math. 57 (2017), no. 4, 717--787. doi:10.1215/21562261-2017-0013.

Export citation


  • [1] J. Adams, J.-S. Huang, and D. A. Vogan, Jr.,Functions on the model orbit in $\mathsf{E}_{8}$, Represent. Theory2(1998), 224–263.
  • [2] B. Binegar,On a class of multiplicity-free nilpotent $K_{\mathbb{C}}$-orbits, J. Math. Kyoto Univ.47(2007), 735–766.
  • [3] P. Bravi,Primitive spherical systems, Trans. Amer. Math. Soc.365, no. 1 (2013), 361–407.
  • [4] P. Bravi, J. Gandini, and A. Maffei,Projective normality of model varieties and related results, Represent. Theory20(2016), 39–93.
  • [5] P. Bravi and D. Luna,An introduction to wonderful varieties with many examples of type ${\sf F}_{4}$, J. Algebra329(2011), 4–51.
  • [6] P. Bravi and G. Pezzini,Wonderful varieties of type ${\sf D}$, Represent. Theory9(2005), 578–637.
  • [7] P. Bravi and G. Pezzini,Wonderful subgroups of reductive groups and spherical systems, J. Algebra409(2014), 101–147.
  • [8] P. Bravi and G. Pezzini,The spherical systems of the wonderful reductive subgroups, J. Lie Theory25(2015), 105–123.
  • [9] P. Bravi and G. Pezzini,Primitive wonderful varieties, Math. Z.282(2016), 1067–1096.
  • [10] R. Chirivì, P. Littelmann, and A. Maffei,Equations defining symmetric varieties and affine Grassmannians, Int. Math. Res. Not. IMRN2009, no. 2, 291–347.
  • [11] R. Chirivî and A. Maffei,Projective normality of complete symmetric varieties, Duke Math. J.122(2004), 93–123.
  • [12] D. H. Collingwood and W. M. McGovern,Nilpotent Orbits in Semisimple Lie Algebras, Van Nostrand Reinhold, New York, 1993.
  • [13] S. Cupit-Foutou,Wonderful varieties: a geometrical realization, preprint,arXiv:0907.2852v4[math.AG].
  • [14] D. Ž. \DJoković,Proof of a conjecture of Kostant, Trans. Amer. Math. Soc.302, no. 2 (1987), 577–585.
  • [15] J. Gandini,Spherical orbit closures in simple projective spaces and their normalizations, Transform. Groups16(2011), 109–136.
  • [16] W. Hesselink,The normality of closures of orbits in a Lie algebra, Comment. Math. Helv.54(1979), 105–110.
  • [17] J.-S. Huang and J.-S. Li,Unipotent representations attached to spherical nilpotent orbits, Amer. J. Math.121(1999), 497–517.
  • [18] D. R. King,Spherical nilpotent orbits and the Kostant-Sekiguchi correspondence, Trans. Amer. Math. Soc.354, no. 12 (2002), 4909–4920.
  • [19] D. R. King,Classification of spherical nilpotent orbits in complex symmetric space, J. Lie Theory14(2004), 339–370.
  • [20] D. R. King,Small spherical nilpotent orbits and $K$-types of Harish Chandra modules, preprint,arXiv:math/0701034v1[math.RT].
  • [21] B. Kostant and S. Rallis,Orbits and representations associated with symmetric spaces, Amer. J. Math.93(1971), 753–809.
  • [22] H. Kraft and C. Procesi,On the geometry of conjugacy classes in classical groups, Comment. Math. Helv.57(1982), 539–602.
  • [23] D. Luna,Variétés sphériques de type ${\sf A}$, Publ. Math. Inst. Hautes Études Sci.94(2001), 161–226.
  • [24] K. Nishiyama,Multiplicity-free actions and the geometry of nilpotent orbits, Math. Ann.318(2000), 777–793.
  • [25] K. Nishiyama,Classification of spherical nilpotent orbits for $\mathrm{U}(p,p)$, J. Math. Kyoto Univ.44(2004), 203–215.
  • [26] K. Nishiyama, H. Ochiai, and C.-B. Zhu,Theta lifting of nilpotent orbits for symmetric pairs, Trans. Amer. Math. Soc.358, no. 6 (2006), 2713–2734.
  • [27] D. I. Panyushev,On spherical nilpotent orbits and beyond, Ann. Inst. Fourier (Grenoble)49(1999), 1453–1476.
  • [28] D. I. Panyushev,Some amazing properties of spherical nilpotent orbits, Math. Z.245(2003), 557–580.
  • [29] H. Sabourin,Orbites nilpotentes sphériques et représentations unipotentes associées: le cas $\mathfrak{sl}_{n}$, Represent. Theory9(2005), 468–506.
  • [30] J. Sekiguchi,Remarks on nilpotent orbits of a symmetric pair, J. Math. Soc. Japan39(1987), 127–138.
  • [31] D.A. Timashev,Homogeneous spaces and equivariant embeddings, Encyclopaedia Math. Sci.138, Springer, Heidelberg, 2011.
  • [32] K. D. Wong,Regular functions of symplectic spherical nilpotent orbits and their quantizations, Represent. Theory19(2015), 333–346.
  • [33] L. Yang,On the quantization of spherical nilpotent orbits, Trans. Amer. Math. Soc.365, no. 12 (2013), 6499–6515.